Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 10, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Feb 21, 2005, 2:14 PM CST for Lauderdale County, Limestone County, Alabama. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2005, 2:14 PM CST (20:14 UTC)
- Expired
- Feb 21, 2005, 3:00 PM CST
- In force
- 46 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
Counties Lauderdale County, AL, Limestone County, AL
The radar
The Northeast Alabama radar (KHTX), 113 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 21, 12:45 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -286 J/kg
- Mixed-layer LCL
- 1002 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 10:20 AM CST, 3 hours 54 minutes earlier.
Area forecast discussion, Feb 21, 10:20 AM CST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE HUNTSVILLE AL 1020 AM CST MON FEB 21 2005 .UPDATE... ON SECOND THOUGHT...WITH ADDITIONAL DEVELOPMENT ACROSS SOUTHERN MIDDLE TN WILL NOT BE CLEARING ANY COUNTIES AS OF YET. .PREV DISCUSSION... SEVERE THUNDERSTORM WATCH #24 IN EFFECT UNTIL 2 PM CST FOR MOST OF NORTHERN ALABAMA. WILL BE REMOVING FOUR NORTHWESTERN COUNTIES FROM CURRENT WATCH AS INITIAL LINE HAS MOVED THROUGH. AIRMASS FCST TO DESTABILIZE AGAIN THIS AFTERNOON AS CLOUDS ARE SCATTERING OUT OVER WESTERN TN/NORTHERN MS. THUNDERSTORM REDEVLOPMENT POSSIBLE AGAIN THIS AFTERNOON WITH LARGE HAIL/DAMAGING WIND MAIN THREAT. S/WAVE DROPS SOUTH AND APPROACHING COLD FRONT WILL HELP IN LIFT AND WET-BULB ZEROES DROP BELOW 9KFT. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && PB
Hazardous weather outlook, Feb 21, 11:55 AM CST, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1155 AM CST MON FEB 21 2005 ALZ001>010-016-TNZ076-096-097-220330- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 1155 AM CST MON FEB 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(THIS AFTERNOON AND TONIGHT)... SHOWERS AND THUNDERSTORMS WILL AFFECT MUCH OF THE TENNESSEE VALLEYINTO THE EVENING. SOME OF THE STORMS COULD BECOME STRONG TO SEVERE...WITH THE THE MAIN THREAT BEING HAIL TO THE SIZE OF PENNIES. IN ADDITION...SOME OF THE SHOWERS AND THUNDERSTORMS MAY CONTAIN LOCALLY HEAVY RAINFALL. GIVEN AN ALREADY SATURATED GROUND...SOME ISOLATED RUNOFF PROBLEMS ARE POSSIBLE. HOWEVER...WIDESPREAD FLOODING IS NOT EXPECTED. A COLD FRONT WILL MOVE SOUTHWARD ACROSS THE REGION THIS EVENING. SHOWERS WILL GRADUAL END OVERNIGHT AS DRIER AIR NORTH OF THE FRONT INFILTRATES THE REGION. A WET GROUND AND LIGHT WINDS WILL CREATE FAVORABLE CONDITIONS FOR THE DEVELOPMENT OF FOG. .DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. AREAS OF FOG WILL PERSIST THROUGH THE MORNING HOURS ON TUESDAY. OTHERWISE...DRIER WEATHER WILL DEVELOP THROUGH THE REMAINDER OF THE WORK WEEK AS THE COLD FRONT SHIFTS SOUTH OF THE AREA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT LIKELY TODAY. HOWEVER...ALL INTERESTED PARTIES SHOULD CONTINUE TO MONITOR FUTURE UPDATES. RSB
In the hours before
Special weather statement, Feb 21, 10:50 AM CST, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1050 AM CST MON FEB 21 2005 ALZ001>005-007-016-211710- COLBERT-CULLMAN-FRANKLIN AL-LAUDERDALE-LAWRENCE-LIMESTONE-MORGAN- 1050 AM CST MON FEB 21 2005 THE THREAT FOR SEVERE THUNDERSTORMS HAS DIMINISHED ACROSS NORTHWEST AND NORTH CENTRAL ALABAMA. SEVERE THUNDERSTORM WATCH NUMBER 24 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN ALABAMA: LAUDERDALE...COLBERT...FRANKLIN... LAWRENCE...LIMESTONE...MORGAN AND CULLMAN. THE FOLLOWING COUNTIES REMAIN IN SEVERE THUNDERSTORM WATCH NUMBER 24: LINCOLN...MOORE...FRANKLIN TN...MADISON...JACKSON...MARSHALL AND DEKALB. PB
Special weather statement, Feb 21, 10:50 AM CST, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1050 AM CST MON FEB 21 2005 ALZ001>005-007-016-211710- COLBERT-CULLMAN-FRANKLIN AL-LAUDERDALE-LAWRENCE-LIMESTONE-MORGAN- 1050 AM CST MON FEB 21 2005 THE THREAT FOR SEVERE THUNDERSTORMS HAS DIMINISHED ACROSS NORTHWEST AND NORTH CENTRAL ALABAMA. SEVERE THUNDERSTORM WATCH NUMBER 24 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN ALABAMA: LAUDERDALE...COLBERT...FRANKLIN... LAWRENCE...LIMESTONE...MORGAN AND CULLMAN. THE FOLLOWING COUNTIES REMAIN IN SEVERE THUNDERSTORM WATCH NUMBER 24 UNTIL 2 PM CST: LINCOLN...MOORE...FRANKLIN TN...MADISON... JACKSON...MARSHALL AND DEKALB. PB
Special weather statement, Feb 21, 10:55 AM CST, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1055 AM CST MON FEB 21 2005 ALZ008>010-211745- DE KALB-JACKSON-MARSHALL- 1055 AM CST MON FEB 21 2005 ...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS MOVING ACROSS NORTHEAST ALABAMA... A LINE OF THUNDERSTORMS WILL MOVE EAST ACROSS JACKSON...DEKALB... AND MARSHALL COUNTIES THROUGH 1145 AM. THE THUNDERSTORMS WILL BRING ISOLATED HAIL UP TO HALF AN INCH... BRIEF HEAVY RAIN OF 1/2 TO 1 INCH...AND WIND GUSTS UP TO 45 MPH IN THE HIGHER ELEVATIONS. PLEASE SEEK SAFE SHELTER UNTIL THE STORMS PASS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 2 PM. STAY TUNED TO NOAA WEATHER RADIO...OR TO A FAVORITE MEDIA OUTLET FOR THE LATEST WEATHER INFORMATION. SCHAUB
Special weather statement, Feb 21, 11:13 AM CST, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1113 AM CST MON FEB 21 2005 TNZ076-096-097-211815- FRANKLIN TN-LINCOLN-MOORE- 1113 AM CST MON FEB 21 2005 ...SIGNIFICANT WEATHER ALERT FOR HAIL OVER PARTS OF SOUTHERN MIDDLE TENNESSEE... A CLUSTER OF THUNDERSTORMS...MOVING EAST AT 40 MPH ACROSS GILES COUNTY TENNESSEE AT 1110 AM...WILL MOVE ACROSS LINCOLN... MOORE...AND FRANKLIN COUNTIES THROUGH 1215 PM. THE THUNDERSTORMS COULD PRODUCE HAIL UP TO HALF AN INCH... AND RAINFALL OF 1/4 TO 1/2 INCH. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 2 PM. STAY TUNED TO NOAA WEATHER RADIO...OR TO A FAVORITE MEDIA OUTLET FOR THE LATEST WEATHER INFORMATION. SCHAUB
Special weather statement, Feb 21, 12:15 PM CST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1215 PM CST MON FEB 21 2005 ALZ001-002-004-005-211900- COLBERT-LAUDERDALE-LAWRENCE-LIMESTONE- 1215 PM CST MON FEB 21 2005 ...SIGNIFICANT WEATHER ALERT FOR HAIL OVER PARTS OF NORTHWEST ALABAMA... ANOTHER LINE OF THUNDERSTORMS WAS DEVELOPING ACROSS NORTHEAST MISSISSIPPI INTO FAR NORTHWEST ALABAMA AT 1215 PM. AS THE LINE MOVES EAST AT 45 MPH ACROSS LAUDERDALE...COLBERT...LIMESTONE... AND NORTHERN LAWRENCE COUNTIES THROUGH 1 PM...HAIL UP TO 1/2 INCH WILL BE POSSIBLE...ALONG WITH ISOLATED WIND GUSTS OF 30 TO 40 MPH. SOME LOCATIONS WILL ALSO RECEIVE BRIEF HEAVY RAIN OF 1/4 TO 1/2 INCH. STAY TUNED TO NOAA WEATHER RADIO...OR TO A FAVORITE MEDIA OUTLET FOR THE LATEST WEATHER INFORMATION. SCHAUB
Special weather statement, Feb 21, 1:16 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 116 PM CST MON FEB 21 2005 TNZ076-096-097-212030- FRANKLIN TN-LINCOLN TN-MOORE TN- INCLUDING THE CITIES OF...FAYETTEVILLE...LYNCHBURG AND WINCHESTER 116 PM CST MON FEB 21 2005 ...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS AFFECTING MOORE...LINCOLN AND FRANKLIN COUNTIES... A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT PORTIONS OF LINCOLN...MOORE...AND FRANKLIN COUNTIES OF SOUTHERN MIDDLE TENNESSEE. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND HAIL TO 1/2 INCH IN DIAMETER. MOVEMENT OF THIS ACTIVITY IS EAST AT 35 MPH. ALONG WITH THE HAIL AND WINDS...VERY HEAVY RAINS WHICH WILL PRODUCE PONDING OF WATER ON AREA ROADS. FREQUENT LIGHTNING WILL ALSO ACCOMPANY THESE STORMS. STAY TUNED TO NOAA WEATHER RADIO...OR TO A FAVORITE MEDIA OUTLET FOR THE LATEST WEATHER INFORMATION. RSB
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 12:40 PM CST | Flash Flood Warning | HUN | Lauderdale | 3 hr |
| Feb 21, 2:25 PM CST | Severe Thunderstorm Warning | HUN | Jackson, Madison | 50 min |
| Feb 21, 2:39 PM CST | Flash Flood Warning | HUN | Limestone | 3 hr |
| Feb 21, 2:57 PM CST | Flash Flood Warning | HUN | Madison | 3 hr |
| Feb 21, 2:59 PM CST | Severe Thunderstorm Warning | HUN | Limestone, Madison | 46 min |
| Feb 21, 3:01 PM CST | Severe Thunderstorm Warning | HUN | DeKalb, Jackson | 44 min |
| Feb 21, 3:15 PM CST | Severe Thunderstorm Warning | HUN | Marshall | 45 min |
| Feb 21, 3:42 PM CST | Severe Thunderstorm Warning | HUN | DeKalb, Jackson | 49 min |
| Feb 21, 3:45 PM CST | Flash Flood Warning | HUN | Lauderdale | 3 hr |
| Feb 21, 4:06 PM CST | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 24 min |
| Feb 21, 4:26 PM CST | Severe Thunderstorm Warning | HUN | Jackson, Madison | 34 min |
| Feb 21, 4:29 PM CST | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale, Lawrence | 31 min |
| Feb 21, 4:35 PM CST | Flash Flood Warning | HUN | Colbert | 115 min |
| Feb 21, 4:40 PM CST | Flash Flood Warning | HUN | Jackson | 3 hr |
| Feb 21, 5:00 PM CST | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lawrence | 45 min |
| Feb 21, 5:02 PM CST | Severe Thunderstorm Warning | HUN | Jackson | 43 min |
| Feb 21, 5:10 PM CST | Severe Thunderstorm Warning | HUN | Limestone, Morgan | 20 min |
| Feb 21, 5:17 PM CST | Severe Thunderstorm Warning | HUN | DeKalb | 28 min |
| Feb 21, 5:29 PM CST | Severe Thunderstorm Warning | HUN | Limestone, Madison, Morgan | 31 min |
| Feb 21, 5:38 PM CST | Flash Flood Warning | HUN | Limestone | 3 hr |
| Feb 21, 5:45 PM CST | Severe Thunderstorm Warning | HUN | Lawrence | 30 min |
| Feb 21, 5:46 PM CST | Severe Thunderstorm Warning | HUN | Franklin | 29 min |
| Feb 21, 5:48 PM CST | Flash Flood Warning | HUN | DeKalb | 3 hr |
| Feb 21, 5:59 PM CST | Severe Thunderstorm Warning | HUN | Marshall, Morgan | 46 min |
| Feb 21, 1:40 PM CST | Flash Flood Warning | HUN | Lincoln | 2 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.